MAUDE Adverse Event Report: AVANOS MEDICAL INC. LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 10237
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 07/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 23-aug-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
It was reported the t-fasteners were broken and missing causing the patient peritonitis due to tube migration while being hospitalized for multisystem trauma received from a pedestrian/automobile accident.The patient was the pedestrian involved in the accident.Initial hospitalization required patient admission to the icu for treatment and intubation to maintain airway.On (b)(6) 2021 the patient's feeding tube was placed using an introducer kit.The "correct" tube placement was confirmed via esophagogastroduodenoscopy (egd) visualization.On (b)(6) 2021 the patient returned to the operating room (or) for an emergency exploratory lap due to worsening condition.During the procedure it was discovered that two t-fasteners were broken and two t-fasteners were missing causing the tube to migrate.Three liters of enteral feeding solution was removed from the patient's abdominal cavity.The patient currently remains intubated and in stable but critical condition in the intensive care unit (icu) for treatment of multisystem trauma caused by pedestrian/automobile accident, further complicated by the diagnosis of peritonitis.The patient's peritonitis is being treated with intravenous (iv) antibiotics.The user reports a medsun report was filed on 29-jul-2021, but the medsun report number was not provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30063819, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 28-sep-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
LAPAROSCOPIC INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22 FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12360338
Report Number9611594-2021-00111
Device Sequence Number14405871
Product Code KGC
UDI-Device Identifier00350770102375
UDI-Public00350770102375
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number10237
Device Catalogue NumberN/A
Device Lot Number30063819
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR